Alert archive / New York / Wind Advisories in 2009

Wind Advisory 8, NWS Albany, NY

December 25, 2009Berkshire County, Massachusetts; Columbia County, Rensselaer County, Washington County, New York; Bennington County, Windham County, Vermont

NWS Albany, NY issued this wind advisory at Dec 25, 2009, 3:45 PM EST for Berkshire County, Massachusetts; Columbia County, Rensselaer County, Washington County, New York; Bennington County, Windham County, Vermont. It took effect at Dec 26, 2009, 1:00 PM EST. It was in force for 17 hr.

The area

The counties it named.

The facts

Issued
Dec 25, 2009, 3:45 PM EST (20:45 UTC)
In effect from
Dec 26, 2009, 1:00 PM EST
Expired
Dec 27, 2009, 6:00 AM EST
In force
17 hr
Issued by
NWS Albany, NY

Counties Berkshire County, MA, Columbia County, NY, Rensselaer County, NY, Washington County, NY, Bennington County, VT, Windham County, VT

The radar

The Albany radar (KENX), 69 km from the middle of the area, began a volume at 20:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 8.8 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2009-12-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2009-12-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -41 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
497 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
-41 m²/s²
0-3 km storm-relative helicity
6 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS71 KALY 252045
NPWALY

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBANY NY
345 PM EST FRI DEC 25 2009

MAZ001-025-NYZ054-061-084-VTZ013-014-261000-
/O.NEW.KALY.WI.Y.0008.091226T2300Z-091227T1100Z/
NORTHERN BERKSHIRE-SOUTHERN BERKSHIRE-EASTERN RENSSELAER-
EASTERN COLUMBIA-SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-
INCLUDING THE CITIES OF...PITTSFIELD...NORTH ADAMS...
GREAT BARRINGTON...LEE...LENOX...HOUSATONIC...HOOSICK FALLS...
CHATHAM...HUDSON FALLS...FORT EDWARD...CAMBRIDGE...GREENWICH...
BENNINGTON...JACKSONVILLE...NEWFANE
345 PM EST FRI DEC 25 2009

...WIND ADVISORY IN EFFECT FROM 6 PM SATURDAY TO 6 AM EST
SUNDAY...

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A WIND
ADVISORY FOR THE TACONICS IN NEW YORK...THE SOUTHERN GREEN
MOUNTAINS IN VERMONT AND THE BERKSHIRES IN MASSACHUSETTS...WHICH
IS IN EFFECT FROM 6 PM SATURDAY TO 6 AM EST SUNDAY.

A STRONG PRESSURE GRADIENT IN PLACE ACROSS THE REGION SATURDAY
NIGHT WILL RESULT IN EAST TO SOUTHEAST WINDS OF 25 TO 35 MPH WITH
GUSTS TO AROUND 50 MPH. CHANNELED FLOW IN SOME AREAS MAY RESULT IN
LOCALLY HIGHER GUSTS. THE WINDS WILL DIMINISH ON SUNDAY MORNING AS
THE PRESSURE GRADIENT STARTS TO WEAKEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 31 TO 39 MPH ARE EXPECTED OR
WIND GUSTS OF 46 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&

$$
4 follow-up statements
000 
WWUS71 KALY 260922
NPWALY

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBANY NY
422 AM EST SAT DEC 26 2009

MAZ001-025-NYZ054-061-084-VTZ013-014-261730-
/O.EXT.KALY.WI.Y.0008.091226T1800Z-091227T1100Z/
NORTHERN BERKSHIRE-SOUTHERN BERKSHIRE-EASTERN RENSSELAER-
EASTERN COLUMBIA-SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-
INCLUDING THE CITIES OF...PITTSFIELD...NORTH ADAMS...
GREAT BARRINGTON...LEE...LENOX...HOUSATONIC...HOOSICK FALLS...
CHATHAM...HUDSON FALLS...FORT EDWARD...CAMBRIDGE...GREENWICH...
BENNINGTON...JACKSONVILLE...NEWFANE
422 AM EST SAT DEC 26 2009

...WIND ADVISORY NOW IN EFFECT FROM 1 PM THIS AFTERNOON TO 6 AM
EST SUNDAY...

THE WIND ADVISORY IS NOW IN EFFECT FROM 1 PM THIS AFTERNOON TO
6 AM EST SUNDAY. 

A STRONG PRESSURE GRADIENT IN PLACE ACROSS THE REGION TONIGHT
WILL RESULT IN EAST TO SOUTHEAST WINDS OF 25 TO 35 MPH WITH GUSTS
TO AROUND 50 MPH. CHANNELED FLOW IN SOME AREAS MAY RESULT IN
LOCALLY HIGHER GUSTS. THE WINDS WILL DIMINISH ON SUNDAY MORNING AS
THE PRESSURE GRADIENT STARTS TO WEAKEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 31 TO 39 MPH ARE EXPECTED OR
WIND GUSTS OF 46 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&

$$
000 
WWUS71 KALY 261544
NPWALY

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBANY NY
1044 AM EST SAT DEC 26 2009

MAZ001-025-NYZ054-061-084-VTZ013-014-270300-
/O.CON.KALY.WI.Y.0008.091226T1800Z-091227T1100Z/
NORTHERN BERKSHIRE-SOUTHERN BERKSHIRE-EASTERN RENSSELAER-
EASTERN COLUMBIA-SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-
INCLUDING THE CITIES OF...PITTSFIELD...NORTH ADAMS...
GREAT BARRINGTON...LEE...LENOX...HOUSATONIC...HOOSICK FALLS...
CHATHAM...HUDSON FALLS...FORT EDWARD...CAMBRIDGE...GREENWICH...
BENNINGTON...JACKSONVILLE...NEWFANE
1044 AM EST SAT DEC 26 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST SUNDAY...

A WIND ADVISORY REMAINS IN EFFECT FOR THE TACONICS IN NEW
YORK...THE SOUTHERN GREEN MOUNTAINS IN VERMONT...AND THE
BERKSHIRES IN MASSACHUSETTS...UNTIL 6 AM EST SUNDAY.

A STRONG PRESSURE GRADIENT IN PLACE ACROSS THE REGION WILL RESULT
IN EAST TO SOUTHEAST WINDS OF 25 TO 35 MPH WITH GUSTS TO AROUND 50
MPH. CHANNELED FLOW IN SOME AREAS MAY RESULT IN LOCALLY HIGHER
GUSTS. THE WINDS WILL DIMINISH ON SUNDAY MORNING AS THE PRESSURE
GRADIENT STARTS TO WEAKEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 31 TO 39 MPH ARE EXPECTED OR
WIND GUSTS OF 46 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&

$$
000 
WWUS71 KALY 270246
NPWALY

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBANY NY
946 PM EST SAT DEC 26 2009

MAZ001-025-NYZ054-061-084-VTZ013-014-271100-
/O.CON.KALY.WI.Y.0008.000000T0000Z-091227T1100Z/
NORTHERN BERKSHIRE-SOUTHERN BERKSHIRE-EASTERN RENSSELAER-
EASTERN COLUMBIA-SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-
INCLUDING THE CITIES OF...PITTSFIELD...NORTH ADAMS...
GREAT BARRINGTON...LEE...LENOX...HOUSATONIC...HOOSICK FALLS...
CHATHAM...HUDSON FALLS...FORT EDWARD...CAMBRIDGE...GREENWICH...
BENNINGTON...JACKSONVILLE...NEWFANE
946 PM EST SAT DEC 26 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST SUNDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST SUNDAY FOR THE
NORTHERN AND CENTRAL TACONICS...SOUTHERN GREEN
MOUNTAINS...BERKSHIRES...AND NORTHERN WASHINGTON COUNTY...

A STRONG PRESSURE GRADIENT IN PLACE ACROSS THE REGION WILL RESULT
IN EAST TO SOUTHEAST WINDS OF 25 TO 35 MPH WITH GUSTS TO AROUND
50 MPH. CHANNELED FLOW IN SOME AREAS MAY RESULT IN LOCALLY HIGHER
GUSTS. THE WINDS WILL DIMINISH ON SUNDAY MORNING AS THE PRESSURE
GRADIENT STARTS TO WEAKEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 31 TO 39 MPH ARE EXPECTED OR
WIND GUSTS OF 46 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&

$$
000 
WWUS71 KALY 271109
NPWALY

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBANY NY
609 AM EST SUN DEC 27 2009


MAZ001-025-NYZ054-061-084-VTZ013-014-271215-
/O.EXP.KALY.WI.Y.0008.000000T0000Z-091227T1100Z/
NORTHERN BERKSHIRE-SOUTHERN BERKSHIRE-EASTERN RENSSELAER-
EASTERN COLUMBIA-SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-
INCLUDING THE CITIES OF...PITTSFIELD...NORTH ADAMS...
GREAT BARRINGTON...LEE...LENOX...HOUSATONIC...HOOSICK FALLS...
CHATHAM...HUDSON FALLS...FORT EDWARD...CAMBRIDGE...GREENWICH...
BENNINGTON...JACKSONVILLE...NEWFANE
609 AM EST SUN DEC 27 2009

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT IN SOUTHERN
VERMONT...BERKSHIRE COUNTY AND THE TACONICS.

THE STORM THE RESPONSIBLE FOR THE HIGH WINDS WAS CENTERED NEAR NEW
YORK CITY AND MOVING TO THE NORTHEAST. WINDS HAVE SUBSIDED BELOW
ADVISORY CRITERIA AND WILL CONTINUE TO DIMINISH OVER THE NEXT FEW
HOURS...BECOMING LIGHT AND UNDER 10 MPH BY MID MORNING. 


$$

SNYDER

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this wind advisory went out at Dec 25, 1:03 PM EST, 2 hours 42 minutes earlier.

Area forecast discussion, Dec 25, 1:03 PM EST, 2 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
103 PM EST FRI DEC 25 2009

.SYNOPSIS...
A LARGE AND POWERFUL LOW PRESSURE SYSTEM OVER THE MID WEST WILL
MOVE LITTLE TODAY AND TONIGHT. THIS STORM WILL BEGIN TO WEAKEN AND
MOVE EASTWARD ACROSS THE GREAT LAKES REGION OVER THE WEEKEND. IN
THE MEANTIME...A SECONDARY AREA LOW PRESSURE IS EXPECTED TO
DEVELOP OVER THE MID ATLANTIC REGION OVERNIGHT...THEN HEAD
NORTHEAST. MIXED PRECIPITATION...MAINLY FREEZING RAIN...WILL
OVERSPREAD THE AREA LATE TONIGHT AND SATURDAY MORNING...WITH A
CHANGE OVER TO PLAIN RAIN EXPECTED ACROSS MUCH OF THE AREA DURING
THE DAY SATURDAY. COLDER AIR WILL FILTER BACK INTO THE REGION AS
THE LOWS MOVE NORTHWARD. AN EVEN COLDER AIRMASS WILL BE USHERED IN
WITH THE PASSAGE OF COLD FRONT MONDAY NIGHT.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
HAVE UPDATED THE FORECAST A SECOND TIME TO REMOVE THE MORNING
WORDING...ADJUST THE MAX TEMPS DOWNWARD AND ADJUST HOURLY
TEMPS...DEWPOINTS...APPARENT TEMPS AND RH FIELDS. WITH THE HIGH
CLOUDS HAVING MOVED IN OVER THE LOWER CLOUDS...THE TEMPS WILL
STRUGGLE TO RISE A FEW MORE DEGREES THIS AFTERNOON AND THUS IT NOW
APPEARS THAT WE WILL NOT GO ABOVE 32 DEGREES TODAY. IF THIS
HAPPENS THIS WILL MARK THE 10TH CONSECUTIVE DAY OF MAX TEMPS BELOW
32 DEGREES...SEE CLIMATE SECTION BELOW FOR MORE INFORMATION ON THIS.

THE FOLLOWING IS FROM THE PREVIOUS DISCUSSION ORIGINALLY ISSUED AT
833 AM EST...HAVE UPDATED THE FORECAST FOR AREAS OF FREEZING FOG
THIS MORNING AS VISIBILITIES HAVE BEEN DOWN TO 1 1/2SM IN PLACES
AND ALSO HAVE ADDED A CHANCE OF LIGHT SNOW AS VERY LIGHT
PRECIPITATION HAS BEEN FALLING IN SOME AREAS WHICH IS NOT BEING
DETECTED VERY WELL BY THE KENX WSR-88D. THESE CONDITIONS ARE
EXPECTED TO LAST THROUGH THE MORNING WITH GRADUAL IMPROVEMENT THIS
AFTERNOON.

THE FOLLOWING IS FROM THE PREVIOUS DISCUSSION ORIGINALLY ISSUED
AT 506 AM EST...STUBBORN LOW LEVEL CLOUDS ARE TRAPPED BENEATH A
STRONG INVERSION. PLUS HAVE HIGH LEVEL CLOUDS STREAMING IN. LOW
CLOUDS MAY ERODE TODAY. OTHERWISE...EXPECTING SEASONABLE
TEMPERATURES...IN THE 30S...AND DRY WEATHER THROUGH THE DAY.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH SUNDAY NIGHT/...
ICE ACCUMULATIONS OF ONE TENTH TO ONE QUARTER OF AN INCH ARE
POSSIBLE...WITH THE HIGHER ACCUMULATIONS EXPECTED WEST OF THE
HUDSON RIVER.

COMPLEX SITUATION FOR TONIGHT THROUGH SATURDAY NIGHT....WITH MODELS
IN GENERAL AGREEMENT. POWERFUL STORM CLOBBERING THE CENTRAL PORTION
OF THE COUNTRY WILL IMPACT THE MID ATLANTIC AND NORTHEAST ALSO. THE
STORM IS EXPECTED TO WOBBLE OVER THE MID WEST TODAY AS IT BECOMES
VERTICAL STACKED. HOWEVER...TONIGHT IT SHOULD BEGIN TO WEAKEN THEN
HEAD EASTWARD OVER THE WEEKEND. THE MODELS CONTINUE TO DEVELOP A
SECONDARY LOW OVER THE SOUTHEAST NEAR THE COAST BEGINNING TODAY AND
HEAD IT NORTHEAST ALONG THE COAST. ALL THAT SAID...LOOKING AT THE
MODEL SOUNDINGS THIS IT SHAPING UP TO BE MORE OF A FREEZING RAIN
EVENT THAN A MIXED EVENT....EVEN FROM THE ONSET. ICE ACCUMULATIONS
ARE EXPECTED TO BE ADVISORIES LEVELS. PRECIPITATION OVERSPREADS THE
AREA FROM SOUTHWEST TO NORTHEAST LATER THIS EVENING INTO SATURDAY
MORNING.

HAVE POSTED FREEZING RAIN ADVISORY FOR MOST OF FORECAST AREA.
GROUP ONE...THE MID HUDSON VALLEY...CENTRAL AND SOUTHERN TACONICS
AND LITCHFIELD COUNTY. GROUP TWO...THE EASTERN CATSKILLS...MOHAWK
VALLEY...UPPER HUDSON VALLEY INCLUDING THE CAPITAL DISTRICT...THE
BERKSHIRES. THE REASON FOR THE SPLIT IS THE ONSET TIME OF THE
FREEZING RAIN AND CHANGE OVER TO PLAIN RAIN IN SATURDAY.

ALSO HAVE POSTED A WINTER WEATHER ADVISORY FOR THE SOUTHERN
ADIRONDACKS WHERE SLEET IS MORE LIKELY TO MIX IN WITH THE FREEZING
RAIN OVERNIGHT INTO SATURDAY. ALSO...SOME OF THIS AREA MAY NEVER
ACTUALLY SEE A CHANGE OVER TO PLAIN RAIN SATURDAY AFTERNOON/EVENING
OR IT MIGHT BE RATHER SHORT-LIVED...SO MADE TIME OF ADVISORY GO
THROUGH SATURDAY NIGHT.

HAVE NOT POSTED ANY ADVISORIES FOR SOUTHERN VERMONT SINCE ONSET IS
NOT EXPECTED UNTIL SATURDAY MORNING AND WOULD BE THIRD PERIOD
ADVISORY. HAVE HIGHLIGHTED IN THE HAZARDOUS WEATHER OUTLOOK.

STRONG SOUTHEASTERLY LOW LEVEL JET...50 TO 70 KNOTS...FORECAST TO
MOVE ACROSS THE REGION SATURDAY AND SATURDAY NIGHT...BRINGING IN THE
WARMER AIR. THE HIGHER TERRAIN EAST OF ALBANY COULD HAVE WINDS GUSTS
REACHING ADVISORY LEVEL...UP TO 50 MPH...SO HAVE CONTINUE TO
HIGHLIGHT THIS THE HAZARDOUS WEATHER OUTLOOK.

PRIMARY LOW WEAKENS OVER THE GREAT LAKES REGION WITH SOME
STRENGTHENING OF THE SECONDARY AS IT HEADS UP THE NEW ENGLAND COAST
SUNDAY. THE LINGERING PRECIPITATION WILL COME TO AN END. MILD
TEMPERATURES EXPECTED WITH 40S UP THE HUDSON RIVER VALLEY AND 30S IN
THE MOHAWK VALLEY AND ACROSS THE HIGHER TERRAIN. COLDER MORE
SEASONABLE AIR WILL FILTER IN SUNDAY NIGHT.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
THE GFS AND ECMWF BOTH INDICATE WE ARE IN FOR ANOTHER COLD SPELL
FOR MUCH OF THIS PERIOD AS A SHARP 500 HPA TROF MOVES ACROSS THE
REGION MONDAY AND OPENS THE DOOR TO THE ARCTIC FREEZER. 850 HPA
TEMPS PLUNGE TO BETWEEN MINUS 20 AND MINUS 26 BY TUESDAY MORNING
BEFORE RECOVERING TO MINUS 16 WEDNESDAY MORNING AND MINUS 10 ON
THURSDAY. A FRONTAL SYSTEM MONDAY WILL BRING ABOUT THE POSSIBILITY
OF SOME SNOW AS IT SWEEPS ACROSS THE AREA MONDAY EVENING...WITH
LAKE EFFECT SNOW IN ITS AFTERMATH AS THE COLD AIR POURS IN...
AND AGAIN WE MAY HAVE WIND CHILL ISSUES AS WELL. THE SURFACE HIGH
WILL MOVE ACROSS THE REGION THURSDAY.

THE NEXT CHALLENGE IN THE MAKING IS NEW YEAR/S EVE. A LOW IS
FORECAST TO MOVE ACROSS SOUTHEASTERN CANADA AND WEAKEN OVER THE
REGION WHILE A SECOND STORM BECOMES ORGANIZED NEAR CAPE HATTERAS
AND THEN MOVES EAST INTO THE ATLANTIC.  MODELS CURRENTLY SUGGEST
WE MAY HAVE A NUISANCE TYPE SNOW EVENT...JUST ENOUGH TO PUT A
FRESH FROSTING ON THE AREA...AS THE SOUTHERN STORM WILL CUT OFF
THE MOISTURE. BUT A LOT CAN CHANGE BETWEEN NOW AND THEN. AT
THIS TIME...NO MAJOR STORMS...AND TEMPS FOR THE PERIOD 5 DEGREES
ABOVE NORMAL FOR MONDAY...BUT THEN 5 TO 10 DEGREES BELOW NORMAL
FOR THE REST OF THE WEEK.

&&

.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
COMPLEX STORM APPROACHING THE NORTHEAST WILL BRING MIXED PRECIP
OVERNIGHT...TRANSITIONING TO MAINLY RAIN SATURDAY AFTERNOON. THE
ONSET OF PRECIP WILL MOVE SOUTH TO NORTH STARTING AROUND 00Z AT
KPOU.

AT PRESENT...STRONG INVERSION KEEPING DECK OF LOW STRATUS IN THE
VALLEY WITH LIGHT NORTHEAST WINDS. NAM MODEL KEEPING ATMOSPHERE
COLDER TONIGHT...WHICH COULD LEAD TO MORE SNPL THAN -FZRAPL.
HOWEVER CONFIDENCE IN THIS MODEL IS LOW AS 12Z RAOB SOUNDINGS IN
WESTERN NY...WESTERN PA AND OHIO INDICATE VERY WARM AIR
ALOFT...INCLUDING A WARM NOSE UP TO 9C.

KGFL...IFR STRATUS IMPROVING THIS AFTERNOON TO MVFR. AS SYSTEM
APPROACHES...IFR CIGS WILL DEVELOP AFTER MIDNIGHT WITH VCSH
STARTING AS MIX OF -SNPL. VSBYS WILL ALSO DETERIORATE TO MVFR
WITH THE ONSET OF -FZRAPL AROUND 07Z. PRECIP WILL TRANSITION TO
ALL -FZRA AROUND 10Z...FURTHER TRANSITIONING TO ALL RAIN AROUND
18Z. WINDS WILL BE LIGHT OUT OF THE NORTH TO NORTHEAST THROUGHOUT
THE PERIOD.

KALB...STILL THE WORST CONDITIONS OF ALL THE TERMINALS THIS
AFTERNOON WITH LIFR CIGS. LOW STRATUS SLOWLY ERODING AWAY BUT
HIGH CIRRUS INCREASING WHICH WILL DEFLECT THE SUN/S ABILITY TO
CONTINUE ERODING LOW STRATUS DECK. EXPECT LIFR CIGS TO IMPROVE TO
IFR AT BEST THIS AFTERNOON...FURTHER IMPROVING TO MVFR CIGS AND
VFR VSBYS THIS EVENING. VSBYS WILL DETERIORATE TO MVFR WITH THE
ONSET OF -FZRAPL AROUND 05Z. CONDITIONS WILL FURTHER DETERIORATE
TO IFR AT 10Z AS -FZRAPL TRANSITIONS TO -FZRA. THE -FZRA WILL
CONTINUE THROUGH THE MORNING...TRANSITIONING TO -RA AFTER 15Z.

KPOU...VFR CONDITIONS THIS AFTERNOON WILL HAVE PERIODS OF MVFR
CIGS THROUGH 20Z. MVFR VSBYS EXPECTED WITH VCSH STARTING AROUND
00Z. -FZRA EXPECTED AROUND 02Z WITH CONDITIONS CONTINUING TO
DETERIORATE WITH IFR CIGS. FZRA WILL TRANSITION TO RA AROUND 15Z.

OUTLOOK...
SAT NGT...MVFR-IFR...RAIN TRANSITIONING TO A MIX OF RA AND PL AROUND
03Z AT KGFL/KALB.
SUN...VFR...MVFR POSSIBLE WITH CHC -SHRA/-SHSN.
MON...VFR...MVFR POSSIBLE WITH CHC -SHSN.
TUE-WED...VFR...NO SIG WX.

&&

.HYDROLOGY...
NO HYDRO PROBLEMS THROUGH FRIDAY. THEN...THE NEXT SYSTEM WILL BRING
A POTPOURRI MIX OF PRECIPITATION STARTING LATE FRIDAY NIGHT OR EARLY
SATURDAY. IT LOOKS LIKE RAIN WILL BE THE PRIMARY PRECIPITATION TYPE
FROM ALBANY SOUTHWARD. UP TO 1.5 INCHES IS POSSIBLE ACROSS OUR
DACKS/LITCHFIELD HILLS AND BERKS. THIS MIGHT BE ENOUGH TO PRODUCE
SOME EXCESSIVE RUNOFF FROM MELTING SNOW (WITH A WATER EQUIVALENT OF
GENERALLY AROUND AN INCH). SOME SIGNIFICANT RISES ARE POSSIBLE ON
THE HOUSATONIC BASIN...THE HOOSIC...RONDOUT CREEK...WAPPINGERS
CREEK...AND MAYBE THE SCHOHARIE AND ESOPUS. A SIGNIFICANT INCREASE
IN FLOW COULD CAUSE SOME OF THE ICE TO BREAK UP...MOVE...AND
POSSIBLY JAM. IT DOES NOT APPEARS THERE WILL BE ENOUGH RUNOFF FOR
FLOODING UNLESS ICE JAMS FORM AND BLOCK THE CHANNEL.

NORTH AND WEST OF THE ALBANY AREA...MORE MIXED PRECIPITATION AND
COLDER TEMPERATURES SHOULD REDUCE SNOWMELT...AND RUNOFF SHOULD BE
MINIMAL.

WE WILL CONTINUE TO MONITOR THE SITUATION AS THE EVENT NEARS.

AFTER THE SYSTEM WINDS DOWN ON SUNDAY...IT WILL BE MAINLY DRY INTO
EARLY NEXT WEEK. IT WILL TURN COLDER SO THAT PRECIPITATION SHOULD
COME AS SNOW. TEMPERATURES ARE FORECAST TO DROP BELOW FREEZING
SUNDAY NIGHT. LITTLE IF ANY MELTING WILL OCCUR MONDAY AFTERNOON
AND TEMPERATURES WILL AVERAGE WELL BELOW FREEZING FOR THE REST OF
THE WEEK.

FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED
AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE
ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE.

&&

.CLIMATE...
IF THE TEMPERATURE TODAY DOES NOT RISE ABOVE 32 DEGREES AT THE
ALBANY INTERNATIONAL AIRPORT...IT WILL MARK THE 10TH CONSECUTIVE DAY
WITH A MAXIMUM TEMPERATURE OF 32 DEGREES OR LESS WHICH MAKES IT A
MAJOR DEEP FREEZE. THE LAST TIME THE MAXIMUM TEMPERATURE ROSE
ABOVE 32 DEGREES AT THE ALBANY INTERNATIONAL AIRPORT WAS ON
DECEMBER 15TH...WHEN THE MAXIMUM TEMPERATURE WAS 41 DEGREES. THE
LAST MAJOR DEEP FREEZE AT THE ALBANY INTERNATIONAL AIRPORT
OCCURRED FROM JANUARY 15TH TO JANUARY 29TH OF 2005...LASTING 15
DAYS.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...FREEZING RAIN ADVISORY FROM 7 PM THIS EVENING TO NOON EST
     SATURDAY FOR CTZ001-013.
NY...FREEZING RAIN ADVISORY FROM 7 PM THIS EVENING TO 3 PM EST
     SATURDAY FOR NYZ038>041-043-047>054-058-063-083-084.
     FREEZING RAIN ADVISORY FROM 7 PM THIS EVENING TO NOON EST
     SATURDAY FOR NYZ059>061-064>066.
     WINTER WEATHER ADVISORY FROM 11 PM THIS EVENING TO 6 AM EST
     SUNDAY FOR NYZ032-033-042-082.
MA...FREEZING RAIN ADVISORY FROM 7 PM THIS EVENING TO 3 PM EST
     SATURDAY FOR MAZ001-025.
VT...NONE.

&&

SYNOPSIS...IAA
NEAR TERM...IAA/11
SHORT TERM...IAA
LONG TERM...RCK
AVIATION...KGS
HYDROLOGY...RCK
CLIMATE...11
Hazardous weather outlook, Dec 25, 5:18 AM EST, 10 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
518 AM EST FRI DEC 25 2009

CTZ001-013-NYZ059>061-064>066-261200-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-EASTERN GREENE-
WESTERN COLUMBIA-EASTERN COLUMBIA-EASTERN ULSTER-WESTERN DUTCHESS-
EASTERN DUTCHESS-
518 AM EST FRI DEC 25 2009

...FREEZING RAIN ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO NOON
EST SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID HUDSON VALLEY...CENTRAL
AND SOUTHERN TACONICS AND LITCHFIELD COUNTY.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FREEZING RAIN ADVISORY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FREEZING RAIN ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MAZ001-025-NYZ038>041-043-047>054-058-063-083-084-261200-
NORTHERN BERKSHIRE-SOUTHERN BERKSHIRE-SOUTHERN HERKIMER-
SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WASHINGTON-
SCHOHARIE-WESTERN SCHENECTADY-EASTERN SCHENECTADY-SOUTHERN SARATOGA-
WESTERN ALBANY-EASTERN ALBANY-WESTERN RENSSELAER-EASTERN RENSSELAER-
WESTERN GREENE-WESTERN ULSTER-SOUTHEAST WARREN-SOUTHERN WASHINGTON-
518 AM EST FRI DEC 25 2009

...FREEZING RAIN ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 3 PM
EST SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EASTERN CATSKILLS...MOHAWK
VALLEY...UPPER HUDSON VALLEY INCLUDING THE CAPITAL DISTRICT AND
FOR THE BERKSHIRES.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FREEZING RAIN ADVISORY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FREEZING RAIN ADVISORY.

IN ADDITION...THERE IS THE POTENTIAL FOR STRONG GUSTY WINDS
APPROACHING 45 MPH...MAINLY ACROSS THE HIGHER ELEVATIONS...TO
THE EAST OF ALBANY SATURDAY INTO SATURDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NYZ032-033-042-082-261200-
NORTHERN HERKIMER-HAMILTON-NORTHERN WARREN-NORTHERN FULTON-
518 AM EST FRI DEC 25 2009

...WINTER WEATHER ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 6 AM
EST SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTHERN ADIRONDACKS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

IN ADDITION..THERE IS THE POTENTIAL FOR STRONG GUSTY WINDS
APPROACHING 45 MPH SATURDAY INTO SATURDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

VTZ013>015-261200-
BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
518 AM EST FRI DEC 25 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN VERMONT.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

MIXED PRECIPITATION...INCLUDING FREEZING RAIN AND SLEET...ARE EXPECTED
TO OVERSPREAD SOUTHERN VERMONT SATURDAY MORNING. WHEN CONFIDENCE
IN THE DETAILS OF THE FORECAST INCREASE...A FREEZING RAIN OR
WINTER WEATHER ADVISORY WILL BE ISSUED.

IN ADDITION..THERE IS THE POTENTIAL FOR STRONG GUSTY WINDS APPROACHING
45 MPH SATURDAY INTO SATURDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 25, 4:47 AM ESTFreezing Rain AdvisoryALYBerkshire49 hr
Dec 25, 4:47 AM ESTWinter Weather AdvisoryALYFulton, Hamilton, Herkimer, Warren49 hr

Nearby

Wind Advisories in New York, 2009Wind Advisories in Vermont, 2009Wind Advisories in Massachusetts, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.